advertisement
Question
Posted by: Franciska van Niekerk | 2011-09-29

Epilepsy and imipramine

My daughter has been diagnosed with chronic bladder infection at 2. She currently drinks 4 x 25 mg imipramine at night and still wets her bed most nights. She has some trouble during the day as well. She turns 7 in December and is in Grade 1. She had a seizure at 4 and after tests epilepsy was diagnosed. She weighs 19,6 kg and drinks 5 ml epilim in the morning and 7,5 at night. She is highly intelligent and although I wanted to keep her back due to hte fact that she was born so late in the year, it was recommended that I rather send her to school as she gets frustrated with not enough stimulation. She does better that most students in her class that is not on this medication. She sometimes gets blanks, but I don''t know if it is because she is concentrating on say eg a TV program or if it as an attack. Sometimes she will take an afternoon nap at say from 13h30 to 18h30 and then i wake her up for supper and a bath and she goes straight back to sleep till hte next morning at 10 or 11. It would also sometimes appear as if she has a blue ring around her mouth. She gets very angry easliy and would have a tantrum if things does not go her way. i know this goes with her age. But if she is very tired, she would hit other. This is not a problem during school time, well at night. I wanted to take her of the epilim during the Dcember holidays, we are in a remote rural are with no specialist closeby, our housedocter however feels that we should rather keep her on the epilim another 2 years. I am scared that I''m dosing my kid unneccesary and do not like giving her all this medication. Should I rather have her tested again or trust the docter and accept that these space outs and sometimes outburst is " episodes" . Is there blood tests that should be done or should I take her back to the neurologist?
I do not wish to hamper any of her development. She has no side effects from the medicine, except for her nose bleeding regularly and problems stopping bleeding. Some days she''ll get tired or lazy at school around 11h00. There was a suggestion that I should also put her on ritalin, which I am dead against as I can not see any reason why. Should I take her of the medication, would it not affect her development?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Franciska

I strongly suggest that you consult your neurologist for an EEG to evaluate her epilepsy. It is very possible that what you are seeing is due to poor control of her epilepsy. Please do not stop the epilepsy medication and rather follow the advice of your neurologist.

Please do not give her Ritalin. Our kids are already over medicated.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement